Miralax Experts (too much information & Gross)

Discussion in 'The Watercooler' started by GoingNorth, Apr 29, 2015.

  1. GoingNorth

    GoingNorth Crazy Cat Lady

    OK, I've been on Codeine for4 days after having two teeth yanked and my jawbone debrided. First time I've taken that specific medication in 30 years, and also the last.

    I'd been a bit "bunged up" before starting the pain medications. The pain medications basically shut everything down.Not so much as a gurgle.

    By two am this morning, I was so uncomfortably miserable that I called my doctor's service. She got me in today and after feeling my belly and determining that there plenty of stuff in there, sent me off for an x-ray. The x-ray showed an impaction that took more than 3 days to build up.

    My doctor's suggestion was Miralax, doses at 4 capsful I a half gallon of apple juice. I followed her directions, and things started moving halfway through the process. Boy did they start moving.!

    I didn't think something that size could come out of a human. I should have also realized that something that size wouldn't flush without a bit of human interference as I had a rather nasty cleanup when the toilet overflowed.

    Anyway, my insides are now cleaned up, but my lower tract feels stretched out and I'm still running to can frequently and passing liquid.

    My questions are: first of all, how long do the effects of a massive dose of Miralax last? Second of assuming this impaction has been there for a while and my lower tract is stretched out, how long will it take to return to normal, and what can I do to encourage that process.

    What I am noticing right now is that my "control" isn't what it used to be. We're not talking encopresis level by any means; more "mad dash" level.

    Also, it feels like the lining of my lower colon has been sandpapered, which is, I assume. from where the impaction pulled away from the walls of the colon where it had been stuck to them.

    I know I need more fiber to sort of "get things together" down there, but I'm afraid more fiber at this point will add to the irritation right now.

    My doctor did mention Relistor, but only as a last resort because it is,to quote her, "a real B!tch of an ordeal to undergo, and I won't prescribe unless nothing else works.
  2. InsaneCdn

    InsaneCdn Well-Known Member

    Ugh. Codeine does have that as a side-effect, unless you are drinking like a fish while taking it. A friend who has needed to use it long term says he has no problems with it... but he drinks quite a bit more than the two quarts recommended for most of us. All that doesn't matter now, though.

    For starters, I'd be really making sure there's enough fluids going in. And then maybe start with the BRAT diet? (bananas, rice, applesauce, toast) The bananas and applesauce have substance and fiber without harsh fiber.
  3. GoingNorth

    GoingNorth Crazy Cat Lady

    That might have been my mistake right there, IC. I was sure to get "enough" water, while taking the codeine, as opposed to "extra" water.

    I put myself on a modified version of the BRAT diet (same basic foods, but with chicken breast added as I'm diabetic and would keel over without the protein.)

    The big "D" quieted down early AM and I was able to grab a couple of hours sleep at least.

    And, on that note, I'm going back to bed for a couple of hours...
  4. InsaneCdn

    InsaneCdn Well-Known Member

    You're a smart lady, GN... chicken breast is the first protein added to BRAT once the gut settles down so... way to go!